Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 237, NWS Amarillo, TX

June 26, 2007Dallam County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2007, 3:54 PM CDT for Dallam County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 3:54 PM CDT (20:54 UTC)
Expired
Jun 26, 2007, 5:00 PM CDT
In force
66 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Dallam County, TX

The radar

The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2091 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:18 PM CDT, 36 minutes earlier.

Area forecast discussion, Jun 26, 3:18 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT TUE JUN 26 2007

.DISCUSSION...
LOW LEVEL MOISTURE CONTINUES TO SURGE INTO THE PANHANDLES AS IS
EVIDENCED BY INCREASING DEWPOINTS THIS AFTERNOON...SOMETHING WHICH
DOES NOT HAPPEN AROUND THE HIGH PLAINS ALL THAT OFTEN. THUNDERSTORMS
ARE DEVELOPING ALONG A MOISTURE AND HEATING AXIS WHICH IS ORIENTED
PRETTY MUCH ALONG THE CAPROCK. RADAR IS INDICATING STRONG UPDRAFTS
BUT WEAK WIND SHEAR LEADING TO VERTICAL PULSE TYPE CONVECTION. SOME
OF THIS MAY GO SEVERE WITH HAIL AND STRONG WINDS BEING THE PRIMARY
THREAT. A WBZ LEVEL OF 15KFT WILL MAKE IT DIFFICULT FOR HAIL TO
BECOME TOO LARGE BUT STILL DEFINITELY POSSIBLE ABOVE SEVERE LEVELS
WITH CAPE NEAR 3K.

WV LOOPS SHOW MID LEVEL MOISTURE HAS FILLED IN FROM YESTERDAY
ALLOWING THUNDERSTORMS TO DEVLOP IN NORTHEASTERN NEW MEXICO. MODELS
INDICATE THE CONVECTION IN THE NORTHWESTERN CWA WILL COMBINE WITH THE
NM CONVECTION TO FORM AN MCS...WHICH AIDED BY A FRONT IN SOUTHEASTERN
COLORADO WILL PROPOGATE SOUTH ACROSS THE WESTERN AND CENTRAL
PANHANDLES THROUGH THIS EVENING. OUTFLOW FROM THIS ACTIVITY WILL KEEP
TEMPS DOWN TOMORROW BUT UPPER INSTABILITY FROM THE LOW TO OUR EAST
WILL KEEP POPS IN THE FORECAST THROUGH THURSDAY NIGHT.

THE EXTENDED FORECAST IS MADE DIFFICULT BY UNCERTAINTY IN THE
LOCATION OF THE UPPER LOW OVER OKLAHOMA...BUT THERE IS SOME CONSENSUS
THAT LOW LEVEL FLOW WILL REMAIN EASTERLY. THIS TYPE OF UPSLOPE FLOW
SHOULD KEEP TEMPS FROM CLIMBING MUCH AND THUS UNDERCUT MEX HIGHS THE
LAST SEVERAL DAYS OF THE FORECAST.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                65  83  63  85  61 /  50  30  20  30  20
BEAVER OK                  68  85  63  90  63 /  50  30  30  30  20
BOISE CITY OK              64  84  63  87  60 /  50  20  20  20  20
BORGER TX                  68  85  67  90  66 /  50  30  20  30  20
BOYS RANCH TX              68  88  65  90  64 /  50  20  20  20  20
CANYON TX                  66  84  62  85  60 /  50  30  20  30  20
CLARENDON TX               67  83  63  85  64 /  50  40  30  30  30
DALHART TX                 66  87  62  88  60 /  50  20  30  20  20
GUYMON OK                  66  85  64  88  62 /  50  20  20  20  20
HEREFORD TX                66  84  62  86  60 /  50  30  20  20  20
LIPSCOMB TX                69  82  65  87  64 /  50  40  30  30  20
PAMPA TX                   67  81  65  85  64 /  50  30  30  30  30
SHAMROCK TX                69  82  65  86  66 /  50  40  30  30  30
WELLINGTON TX              69  84  66  88  66 /  50  40  30  30  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/10
Hazardous weather outlook, Jun 26, 3:43 PM CDT, 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CDT TUE JUN 26 2007

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
343 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SEVERE THUNDERSTORM WATCH 452 IS IN EFFECT FOR THE CENTRAL AND
WESTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM CDT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE PANHANDLES
THROUGH TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE ACROSS THE
CENTRAL AND WESTERN PANHANDLES WITH LARGE HAIL AND STRONG WINDS
BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS WEDNESDAY AND
THURSDAY.WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ONE OR TWO
STORMS COULD REACH SEVERE LEVELS...PRODUCING HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGER AND SPOTTER ACTIVATION MAY BE NEEDED THIS
AFTERNOON AND EVENING ACROSS THE WESTERN HALF OF THE PANHANDLES.

HENNIG

In the hours before

Special weather statement, Jun 26, 2:46 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
246 PM CDT TUE JUN 26 2007

OKZ001-262030-
CIMARRON OK-
246 PM CDT TUE JUN 26 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN CIMARRON COUNTY...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF GRIGGS MOVING SOUTH AT 10 MPH.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH IN
DIAMETER...GUSTY WINDS TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING.  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP WITH
SHORT NOTICE. TAKE SHELTER UNTIL THE STORM HAS PASSED.

JORDAN
Local storm report, Jun 26, 3:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             GRIGGS                  36.60N 102.12W
06/26/2007  E0.88 INCH       CIMARRON           OK   PUBLIC

&&

DH
Local storm report, Jun 26, 3:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             7 W GRIGGS              36.60N 102.25W
06/26/2007  E1.75 INCH       CIMARRON           OK   TRAINED SPOTTER

&&

SD
Local storm report, Jun 26, 3:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             15 SSE STRATFORD        36.14N 101.97W
06/26/2007  E0.75 INCH       SHERMAN            TX   PUBLIC

            TIME ESTIMATED

&&

CK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:08 PM CDTSevere Thunderstorm WarningAMASherman67 min
Jun 26, 4:25 PM CDTSevere Thunderstorm WarningAMAMoore65 min
Jun 26, 5:02 PM CDTSevere Thunderstorm WarningAMAPotter58 min
Jun 26, 5:31 PM CDTSevere Thunderstorm WarningAMAOldham29 min
Jun 26, 5:54 PM CDTSevere Thunderstorm WarningAMAPotter, Randall66 min
Jun 26, 6:07 PM CDTSevere Thunderstorm WarningAMADeaf Smith53 min
Jun 26, 6:38 PM CDTFlash Flood WarningAMAPotter, Randall2 hr
Jun 26, 3:02 PM CDTSevere Thunderstorm WarningAMACimarron35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.